Alert archive / Oregon / Wind Advisories in 2006
Wind Advisory 9, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 24, 2006, 5:51 PM PST for Union County, Oregon. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2006, 5:51 PM PST (01:51 UTC)
- Expired
- Jan 25, 2006, 4:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 250151 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 551 PM PST TUE JAN 24 2006 ORZ049-251000- /O.CAN.KPDT.HW.W.0004.000000T0000Z-060125T0600Z/ /O.NEW.KPDT.WI.Y.0009.060125T0151Z-060125T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 551 PM PST TUE JAN 24 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY MORNING. THIS REPLACES THE HIGH WIND WARNING WHICH HAS BEEN CANCELLED. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE TONIGHT IN THE GRANDE RONDE VALLEY...ESPECIALLY NEAR LADD AND PYLES CANYON AND THE TOWN OF UNION UNTIL AROUND 4 AM. THE WIND WILL THEN DECREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH AFTER 4 AM. THOSE TRAVELING ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAYS 203 AND 237 NEAR PYLES CANYON TONIGHT SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND DANGEROUS CROSS WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ WAZ026-251000- /O.CON.KPDT.ZF.Y.0005.000000T0000Z-060125T1800Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 551 PM PST TUE JAN 24 2006 ...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. AREAS OF DENSE FREEZING FOG WILL CONTINUE TONIGHT THROUGH WEDNESDAY MORNING IN THE KITTITAS VALLEY. THE VISIBILITY WILL BE LESS THAN ONE QUARTER MILE AT TIMES. A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS WITH TEMPERATURES AT OR BELOW FREEZING. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR ICE FORMING ON ROADWAYS...BRIDGES AND OVERPASSES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ RSC
2 follow-up statements
000 WWUS76 KPDT 250520 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 920 PM PST TUE JAN 24 2006 ORZ049-251200- /O.CON.KPDT.WI.Y.0009.000000T0000Z-060125T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 920 PM PST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY MORNING. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE TONIGHT IN THE GRANDE RONDE VALLEY...ESPECIALLY NEAR LADD AND PYLES CANYON AND THE TOWN OF UNION UNTIL AROUND 4 AM. THE WIND WILL THEN DECREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH AFTER 4 AM. THOSE TRAVELING ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAYS 203 AND 237 NEAR PYLES CANYON TONIGHT SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND DANGEROUS CROSS WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ WAZ026-251330- /O.CON.KPDT.ZF.Y.0005.000000T0000Z-060125T1800Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 920 PM PST TUE JAN 24 2006 ...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A FREEZING FOG ADVISORY REMAINS IN EFFECT TONIGHT UNTIL 10 AM PST WEDNESDAY MORNING. AREAS OF DENSE FREEZING FOG WILL CONTINUE TONIGHT THROUGH WEDNESDAY MORNING IN THE KITTITAS VALLEY. THE VISIBILITY WILL BE LESS THAN ONE QUARTER MILE AT TIMES. A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS WITH TEMPERATURES AT OR BELOW FREEZING. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR ICE FORMING ON ROADWAYS...BRIDGES AND OVERPASSES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ RSC
000 WWUS76 KPDT 251210 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 410 AM PST WED JAN 25 2006 ORZ049-251315- /O.EXP.KPDT.WI.Y.0009.000000T0000Z-060125T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 410 AM PST WED JAN 25 2006 ...WIND ADVISORY HAS EXPIRED... PRESSURE GRADIENTS HAVE RELAXED IN EASTERN OREGON OVERNIGHT AND WINDS HAVE DIMINISHED IN THE GRANDE RONDE VALLEY TO LEVELS BELOW WIND ADVISORY CRITERIA. WIND SPEEDS ARE EXPECTED TO CONTINUE DIMINISHING THIS MORNING. THEREFORE THE WIND ADVISORY FOR THE GRAND RONDE VALLEY HAS BEEN ALLOWED TO EXPIRE AS SCHEDULED. $$ WAZ026-251800- /O.CON.KPDT.ZF.Y.0005.000000T0000Z-060125T1800Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 410 AM PST WED JAN 25 2006 ...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. AREAS OF DENSE FREEZING FOG WILL CONTINUE THIS MORNING IN THE KITTITAS VALLEY. THE VISIBILITY WILL BE LESS THAN ONE QUARTER MILE AT TIMES. A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS WITH TEMPERATURES AT OR BELOW FREEZING. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR ICE FORMING ON ROADWAYS...BRIDGES AND OVERPASSES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 24, 2:50 PM PST, 3 hours 1 minute earlier.
Area forecast discussion, Jan 24, 2:50 PM PST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 250 PM PST TUE JAN 24 2006 UPDATED AVIATION DISCUSSION .SHORT TERM...TONIGHT THROUGH FRIDAY. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL KEEP DRY CONDITIONS OVER THE FORECAST AREA TONIGHT THROUGH WEDNESDAY MORNING. THE RIDGE HAS SHIFTED EASTWARD WITH THE FLOW BACKING TO THE SW. THIS IS IN RESPONSE TO AN ELONGATED TROUGH ALONG 140W. THE TROUGH WILL CONTINUE TO FORCE THE RIDGE EASTWARD WITH PRECIPITATION SPREADING OVER WESTERN WA/OR WED MORNING THEN EAST OF THE CASCADES LATE WEDNESDAY AND WEDNESDAY NIGHT. THE FRONT IS RATHER WEAK AND WILL BE STRETCHED OUT AS IT MOVES OVER THE FORECAST AREA...THUS PRECIPITATION CHANCES ARE ONLY 20-40 PERCENT WEDNESDAY NIGHT AND THURSDAY. THIS FRONT WILL LEAD THE WAY TO MORE PROGRESSIVE SYSTEMS. A STRONGER AND SLIGHTLY MORE ORGANIZED FRONT WILL QUICKLY FOLLOW ON THURSDAY NIGHT AND FRIDAY. ALTHOUGH THE FRONT ON THURSDAY NIGHT DOES NOT APPEAR TO BE A MAJOR HEAVY SNOW PRODUCER...BELIEVE AN ADVISORY OR POSSIBLE WARNING MAY NEED TO BE CONSIDERED FOR THE EASTERN MOUNTAINS. IT IS TOO EARLY TO SAY AT THIS POINT BUT WILL NEED TO BE DISCUSSED IN THE UPCOMING SHIFTS. A FREEZING FOG ADVISORY WILL BE ISSUED FOR THE KITTITAS VALLEY TONIGHT. THE ELLENSBURG AIRPORT HAS BEEN 1/4 MILE OR LESS MOST OF THE DAY. HOWEVER...WEB CAMS ALONG THE HIGHER RIDGES INDICATE THE FOG AS SHALLOW AND MAINLY OVER THE CITY. THE INVERSION WILL DEEPEN SOME TONIGHT...AND FOG WILL LIFT TO COVER MOST OF THE KITTITAS VALLEY. THE WALLA WALLA AIRPORT HAS DROPPED TO LESS THAN 1/4 MILE. FROM WEBCAMS OVER THE CITY...BELIEVE THE DENSE FOG IS PATCHY SO DO NOT FEEL AN ADVISORY IS NEEDED FOR THE WALLA WALLA VALLEY. A HIGH WIND WARNING WAS ISSUED FOR THE GRANDE RONDE VALLEY EARLIER TODAY AND IS IN EFFECT THROUGH 10 PM TONIGHT. WINDS AT THE BASE OF LADD CANYON WERE SUSTAINED AT 40 KNOTS BUT HAVE DECREASED SOME OVER THE PAST HOUR. SURFACE GRADIENTS WILL REMAIN STRONG THROUGH THE EVENING HOURS WITH THE POTENTIAL FOR DAMAGING WINDS. SMITH .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. A DEPARTING LOW PRESSURE SYSTEM WILL KEEP SOME SHOWERS ACROSS THE AREA FRIDAY NIGHT BEFORE A STRONGER STORM SYSTEM TAKES AIM ON THE PACNW SATURDAY. MOISTURE WILL BE ON THE INCREASE AND PRECIPITATION IS EXPECTED TO DEVELOP ACROSS THE TWO STATE AREA INTO SATURDAY NIGHT. SNOW LEVELS ARE EXPECTED TO INCREASE ACROSS THE AREA AS WILL SURFACE WINDS PRIMARILY IN AND NEAR LGD. A BRIEF BREAK IN BETWEEN SYSTEMS IS LIKELY EARLY SUNDAY UNTIL ANOTHER STORM SYSTEM AFFECTS WA/OR SUNDAY NIGHT AND MONDAY. THIS STORM LIFTS NORTH BUT SHOWERS SHOULD PERSIST OVER THE WASHINGTON AREA INTO TUESDAY. && .AVIATION...VFR CONDITIONS WILL CONTINUE FOR ALL TAF LOCATIONS AND ALONG ALL TWEB ROUTES...EXCEPT FOR KALW WHICH WILL EXPERIENCE SOME LIFR AND IFR CONDITIONS INTO THE EVENING. FOG IS THEN EXPECTED TO REDEVELOP TONIGHT WITH MVFR CONDITIONS AFTER 06Z FOR ALL LOCATIONS...WITH THE EXCEPTION OF KRDM...WHICH WILL REMAIN IN VFR CONDITIONS OVERNIGHT. CONDITIONS WILL DETERIORATE TO IFR FOR KYKM AND KDLS IN THE EARLY MORNING HOURS THEN BECOME VFR ACROSS ALL TAF SITES AFTER 18Z. DK && .PRELIMINARY POINT TEMPS/POPS... PDT 32 50 33 43 / 0 10 30 20 ALW 33 46 34 44 / 0 10 30 20 PSC 28 45 33 44 / 0 10 20 20 YKM 27 42 32 42 / 0 10 30 20 HRI 28 45 32 43 / 0 10 20 20 ELN 29 35 30 36 / 0 10 30 20 RDM 22 46 25 40 / 0 10 30 30 LGD 19 40 28 38 / 0 10 20 30 5J0 23 41 26 39 / 0 10 20 30 DLS 32 46 34 41 / 0 20 40 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ049. WA...FREEZING FOG ADVISORY UNTIL 10 AM PST WEDNESDAY FOR WAZ026. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 85/97/84
Hazardous weather outlook, Jan 24, 2:34 PM PST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
234 PM PST TUE JAN 24 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-251315-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
234 PM PST TUE JAN 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...REST OF TONIGHT
DENSE FREEZING FOG
KITTITAS VALLEY
STRONG WIND
GRANDE RONDE VALLEY
DRY CONDITIONS WILL PERSIST AGAIN TONIGHT WITH FREEZING FOG IN
PORTIONS OF THE COLUMBIA BASIN AND MOUNTAIN VALLEYS. DENSE FREEZING
FOG IS EXPECTED TONIGHT IN THE KITTITAS VALLEY...AND A FREEZING FOG
ADVISORY IS IN EFFECT FOR THIS AREA. PLEASE REFER TO THE LATEST
PDXNPWPDT WWUS76 KPDT FOR DETAILS. VERY WINDY CONDITIONS WILL
CONTINUE IN THE GRANDE RONDE VALLEY...AND A HIGH WIND WARNING IS IN
EFFECT THROUGH 10 PM TONIGHT. PLEASE REFER TO THE LATEST
PDXNPWPDT WWUS76 KPDT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
DENSE FREEZING FOG WEDNESDAY
KITTITAS VALLEY
THE FREEZING FOG ADVISORY IS IN EFFECT FOR THE KITTITAS VALLEY
THROUGH 10 AM WEDNESDAY. THE FIRST IN A SERIES OF PACIFIC FRONTS
WILL BRING SNOW OVER THE MOUNTAINS AND RAIN OR A RAIN/SNOW MIX OVER
THE COLUMBIA BASIN AND SOME OF THE MOUNTAIN VALLEYS BEGINNING LATE
WEDNESDAY THROUGH EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH WEDNESDAY OVER
THE KITTITAS VALLEY AND THE GRANDE RONDE VALLEY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 5:39 AM PST | Wind Advisory | PDT | Union | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.